On asymptotic Fermat over the 2 -extension of 
Annales mathématiques Blaise Pascal, Volume 28 (2021) no. 1, pp. 1-6.

In a recent work the authors prove the effective asymptotic Fermat’s Last Theorem for the infinite family of fields (ζ 2 r+2 ) + where r0. A crucial step in their proof is the following conjecture of Kraus. Let K be a number field having odd narrow class number and a unique prime λ above 2. Then there are no elliptic curves defined over K with conductor λ and a K-rational point of order 2. In this note we give a new elementary proof of Kraus’ conjecture that makes use only of basic facts about elliptic curves, Tate curves and Tate modules.

Les auteurs ont démontré récemment le théorème de Fermat asymptotique pour la famille infinie de corps ζ 2 r+2 + avec r0. Un argument essentiel de la démonstration est relié à la conjecture suivante de Kraus. Soit K un corps de nombres ayant un nombre de classes restreint impair et un unique idéal premier λ au-dessus de 2. Alors il n’existe pas de courbes elliptiques définies sur K, de conducteur λ, ayant un point d’ordre 2 rationnel sur K. On présente dans cette note une nouvelle preuve élémentaire de la conjecture de Kraus, en utilisant seulement des résultats de base sur les courbes elliptiques, qui concernent les courbes de Tate et les modules de Tate.

Published online:
DOI: 10.5802/ambp.397
Classification: 11D41,  11F80,  11G05
Keywords: Fermat, modularity, elliptic curves, real abelian fields
Nuno Freitas 1; Alain Kraus 2; Samir Siksek 3

1 Departament de Matemàtiques i Informàtica Universitat de Barcelona (UB) Gran Via de les Corts Catalanes 585 08007 Barcelona Spain
2 Sorbonne Université Institut de Mathématiques de Jussieu - Paris Rive Gauche UMR 7586 CNRS - Paris Diderot 4 Place Jussieu 75005 Paris France
3 Mathematics Institute University of Warwick CV4 7AL United Kingdom
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AMBP_2021__28_1_1_0,
     author = {Nuno Freitas and Alain Kraus and Samir Siksek},
     title = {On asymptotic {Fermat} over the ${\protect \mathbb{Z}}_2$-extension of~$\protect \mathbb{Q}$},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {1--6},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {28},
     number = {1},
     year = {2021},
     doi = {10.5802/ambp.397},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.397/}
}
TY  - JOUR
AU  - Nuno Freitas
AU  - Alain Kraus
AU  - Samir Siksek
TI  - On asymptotic Fermat over the ${\protect \mathbb{Z}}_2$-extension of $\protect \mathbb{Q}$
JO  - Annales mathématiques Blaise Pascal
PY  - 2021
DA  - 2021///
SP  - 1
EP  - 6
VL  - 28
IS  - 1
PB  - Université Clermont Auvergne, Laboratoire de mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.397/
UR  - https://doi.org/10.5802/ambp.397
DO  - 10.5802/ambp.397
LA  - en
ID  - AMBP_2021__28_1_1_0
ER  - 
%0 Journal Article
%A Nuno Freitas
%A Alain Kraus
%A Samir Siksek
%T On asymptotic Fermat over the ${\protect \mathbb{Z}}_2$-extension of $\protect \mathbb{Q}$
%J Annales mathématiques Blaise Pascal
%D 2021
%P 1-6
%V 28
%N 1
%I Université Clermont Auvergne, Laboratoire de mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.397
%R 10.5802/ambp.397
%G en
%F AMBP_2021__28_1_1_0
Nuno Freitas; Alain Kraus; Samir Siksek. On asymptotic Fermat over the ${\protect \mathbb{Z}}_2$-extension of $\protect \mathbb{Q}$. Annales mathématiques Blaise Pascal, Volume 28 (2021) no. 1, pp. 1-6. doi : 10.5802/ambp.397. https://ambp.centre-mersenne.org/articles/10.5802/ambp.397/

[1] Nuno Freitas; Alain Kraus; Samir Siksek Class field theory, Diophantine analysis and the asymptotic Fermat’s Last Theorem, Adv. Math., Volume 363 (2020), 106964 | DOI | MR | Zbl

[2] Kenkichi Iwasawa A note on class numbers of algebraic number fields, Abh. Math. Semin. Univ. Hamb., Volume 20 (1956), pp. 257-258 | DOI | MR | Zbl

[3] Frazer Jarvis; Paul Meekin The Fermat equation over (2), J. Number Theory, Volume 109 (2004) no. 1, pp. 182-196 | DOI | MR | Zbl

[4] Alain Kraus Le théorème de Fermat sur certains corps de nombres totalement réels, Algebra Number Theory, Volume 13 (2019) no. 2, pp. 301-332 | DOI | MR | Zbl

[5] Jean-Pierre Serre Abelian l-adic representations and elliptic curves, Advanced Book Classics, Addison-Wesley Publishing Group, 1989, xxiv+184 pages (With the collaboration of Willem Kuyk and John Labute) | MR

[6] Joseph H. Silverman Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, 151, Springer, 1994, xiv+525 pages | DOI | MR

[7] Jack A. Thorne Elliptic curves over are modular, J. Eur. Math. Soc., Volume 21 (2019) no. 7, pp. 1943-1948 | DOI | MR | Zbl

[8] Andrew Wiles Modular elliptic curves and Fermat’s last theorem, Ann. Math., Volume 141 (1995) no. 3, pp. 443-551 | DOI | MR | Zbl

Cited by Sources: